Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Tulsa, OK

March 12, 202211 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 12, 2022, 2:22 PM CST for 11 counties in Oklahoma. It took effect at Mar 13, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2022, 2:22 PM CST (20:22 UTC)
In effect from
Mar 13, 2022, 12:00 PM CDT
Expired
Mar 13, 2022, 9:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS84 KTSA 122022
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
222 PM CST Sat Mar 12 2022


OKZ054-059-064-065-130900-
/O.UPG.KTSA.FW.A.0003.220313T1700Z-220314T0200Z/
/O.NEW.KTSA.FW.W.0004.220313T1700Z-220314T0200Z/
Osage-Pawnee-Creek-Okfuskee-
222 PM CST Sat Mar 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR
VERY DRY AND WINDY CONDITIONS FOR OSAGE...PAWNEE...CREEK...AND
OKFUSKEE COUNTIES IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 9 PM CDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and 
  Okfuskee counties. 

* WIND...South to southwest at 15 to 25 mph, gusting to 35 mph.

* HUMIDITY...Afternoon humidity falling into the 12 to 18 
  percent range.

* TEMPERATURE...Highs in the mid and upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
2 follow-up statements
114 
WWUS84 KTSA 130805
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
305 AM CDT Sun Mar 13 2022

OKZ055-060-066-132200-
/O.EXA.KTSA.FW.W.0004.220313T1700Z-220314T0200Z/
Washington OK-Tulsa-Okmulgee-
305 AM CDT Sun Mar 13 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR WASHINGTON...
TULSA...AND OKMULGEE COUNTIES IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 9 PM CDT this
evening. 

* AFFECTED AREA...In Oklahoma, Washington, Tulsa and Okmulgee  
  counties. 

* WIND...South to southwest at 15 to 25 mph, gusting to 35 mph.

* HUMIDITY...Afternoon humidity falling into the 15 to 20 percent
  range.

* TEMPERATURE...Highs in the mid and upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-059-064-065-132200-
/O.CON.KTSA.FW.W.0004.220313T1700Z-220314T0200Z/
Osage-Pawnee-Creek-Okfuskee-
305 AM CDT Sun Mar 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE...
PAWNEE...CREEK...AND OKFUSKEE COUNTIES IN NORTHEAST OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and 
  Okfuskee counties. 

* WIND...South to southwest at 15 to 25 mph, gusting to 35 mph.

* HUMIDITY...Afternoon humidity falling into the 15 to 20 percent
  range.

* TEMPERATURE...Highs in the mid and upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
587 
WWUS84 KTSA 131851
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
151 PM CDT Sun Mar 13 2022


OKZ056-057-061-062-067-140200-
/O.EXA.KTSA.FW.W.0004.000000T0000Z-220314T0200Z/
Nowata-Craig-Rogers-Mayes-Wagoner-
151 PM CDT Sun Mar 13 2022

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR NOWATA...CRAIG...ROGERS...AND
MAYES COUNTIES...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 9 PM CDT this evening. 

* AFFECTED AREA...IN Oklahoma, Nowata, Craig, Rogers, Mayes, and 
  Wagoner counties. 

* WIND...South to southwest at 15 to 25 mph, gusting to 35 mph.

* HUMIDITY...Afternoon humidity falling into the 15 to 20 
  percent range. 

* TEMPERATURE...Highs in the mid 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-055-059-060-064>066-140200-
/O.CON.KTSA.FW.W.0004.000000T0000Z-220314T0200Z/
Osage-Washington OK-Pawnee-Tulsa-Creek-Okfuskee-Okmulgee-
151 PM CDT Sun Mar 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF NORTHEAST
OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Pawnee, Tulsa, 
  Creek, Okfuskee, and Okmulgee counties. 

* WIND...South to southwest at 15 to 25 mph, gusting to 35 mph.

* HUMIDITY...Afternoon humidity falling into the 15 to 20 
  percent range. 

* TEMPERATURE...Highs in the mid and upper 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 12, 11:18 AM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 12, 11:18 AM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1118 AM CST Sat Mar 12 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 159 AM CST Sat Mar 12 2022

Today should be fairly quiet weather wise, especially compared to
the winter weather impacts yesterday and the fire weather concerns
tomorrow (more on that below). Surface high pressure currently
extends across eastern Oklahoma and western Arkansas, leading to
chilly temperatures, clear skies and light winds. This high
pressure will slide to the east through the day, leading to the
return of southerly winds to much of the area by this afternoon
and early evening. How quickly this occurs will be a big player in
how warm we get this afternoon. Will keep forecast highs near
those offered by the NBM, but there is some concern that these may
end up being too low on the western border, concerns that will be
passed on to the day shift.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 159 AM CST Sat Mar 12 2022

An active weather pattern will continue through the rest of the
weekend and all of next week, featuring multiple periods with
either fire weather or severe thunderstorm concerns. At least
there's no more winter weather on the immediate horizon?

Of immediate concern is the fire weather conditions expected
across parts of eastern Oklahoma tomorrow afternoon. A Fire
Weather Watch will be issued this morning for areas west of
Highway 75 and along/north of I-40 for Sunday afternoon and early
evening. Dew points that are currently in the teens areawide will
not increase much today or tomorrow, despite the return of
southerly winds. Low level winds will have a strong westerly
component, leading to a notable compressional warming and drying
effect tonight continuing into Sunday. Highs will be above normal
areawide and considering the above factors, have gone slightly
above the NBM numbers along and west of 75. The combo of
temperatures and low dew points gives relative humidities under 20
percent for the area from Osage southward to Okfuskee County. In
addition, the latest information that we have from our fire
weather partners is yesterday's snow isn't expected to have a
lasting effect on the fuel moisture states, and our latest
projections also have ERC values in the 80-90 percent range for
this same area. Of note, the current watch area is where
confidence is highest in extreme conditions but would not be
surprised if an eastward expansion is needed at some point.

Moving into Sunday night and Monday, moisture will finally begin
to notably increase immediately ahead of an upper level trough
that will push through Monday and Monday night. Shower and
thunderstorm coverage will increase Monday afternoon and continue
into the overnight, with the position of the surface low, forecast
instability and deep layer shear supporting a severe weather
threat in southeast Oklahoma and west central Arkansas. We should
be on the northern edge of the better threat located to the south
of the Red River, nearer the best moisture and instability. At
this point, wind fields would support primarily a damaging wind
threat and a lesser hail one, although depending on how much
surface instability is available (and ensemble solutions support
there being some) a low end tornado threat may exist as well. Any
severe weather threat looks to end by early Tuesday morning.

Above normal temperatures will persist through the next work week,
with Wednesday and Thursday featuring well above normal values.
Some locations may push 80 on those two days. Fire weather
concerns will be heightened on both Wednesday and Thursday given
the afternoon temperatures, with Wednesday featuring the greatest
threat due to lower moisture and stronger southerly winds.
Confidence in Wednesday being another potential Red Flag day is
not high at this point, as it does look like dew points will be
higher than those expected tomorrow, but it is a day that should
be on the metaphorical radar nevertheless.

Another storm system will approach late Thursday and into Friday,
bringing another round of showers and thunderstorms from Thursday
afternoon into Friday. A severe weather threat may exist Thursday
evening, as well.

Thanks to OUN, ICT and SGF on the Sunday fire weather
coordination this morning.

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM CST Sat Mar 12 2022

WS remark will be carried at all sites after 03z and will continue
through the 16z-17z time period. Otherwise, VFR TAF elements will
prevail at all sites through the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  35  67  45 /   0   0   0   0
FSM   48  31  64  41 /   0   0   0   0
MLC   52  34  64  45 /   0   0   0   0
BVO   49  33  67  44 /   0   0   0   0
FYV   44  29  61  41 /   0   0   0   0
BYV   41  31  62  43 /   0   0   0   0
MKO   48  33  64  43 /   0   0   0   0
MIO   43  32  63  43 /   0   0   0   0
F10   51  35  65  46 /   0   0   0   0
HHW   52  32  63  44 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Sunday afternoon through Sunday evening
     for OKZ054-059-064-065.

AR...None.
&&

SHORT TERM...23
LONG TERM....22
AVIATION...23
Hazardous weather outlook, Mar 12, 12:47 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CST Sat Mar 12 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CST Sat Mar 12 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...West of Highway 75 in Northeast Oklahoma.
	ONSET...Afternoon.

DISCUSSION...
A limited threat of rapid fire spread will exist this afternoon
across parts of northeast Oklahoma to the west of Highway 75.
Minimum relative humidities near 25 percent and southwesterly
winds gusting in the 20 to 25 mph range will lead to the slight
uptick in the fire weather concerns. Conditions will improve after
sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Fire weather concerns will increase markedly Sunday afternoon and
into early evening, focused on parts of eastern Oklahoma to the
west of Highway 75 and along and north of Interstate 40. Well
above normal temperatures will make a return, while low level
moisture will be slow to recover. Afternoon relative humidities
below 20 percent will exist west of Highway 75 and under 30
percent areawide. Combined with south to southwesterly winds
gusting above 30 mph at times, these relative humidities will lead
to near critical to locally critical grassland fire spread rates.
Outdoor burning and other activities that may inadvertently cause
a spark should be avoided on Sunday.

Moisture will begin to make a return Monday ahead of an
approaching storm system set to move through the region through
Monday night. Shower and thunderstorm chances will increase
accordingly beginning Monday afternoon. Forecast instability and
shear parameters support a threat for severe thunderstorms during
the afternoon and evening, primarily across southeast Oklahoma and
west central Arkansas. Activity will diminish from west to east
early Tuesday morning as the storm system shifts east of the area.

After a relatively quiet Tuesday, fire weather concerns will ramp
up once again as well above normal temperatures return Wednesday,
in conjunction with low moisture and gusty southerly winds. Near
critical to critical grassland fire spread rates again look likely
for portions of eastern Oklahoma to the west of Highway 69.

Yet another storm system will affect the area Thursday and into
Friday, bringing another round of showers and thunderstorms and
some threat for isolated severe weather.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:38 AM CSTFire Weather WatchTSACreek, Okfuskee, Pawnee12 hr

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.